MAUDE Adverse Event Report: BIOMET 3I CERTAIN® BELLATEK® ENCODE® EMERGENCE HEALING ABUTMENT 4.1MM(D) 5MM(P) 5MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN® BELLATEK® ENCODE® EMERGENCE HEALING ABUTMENT 4.1MM(D) 5MM(P) 5MM(H); DENTAL ABUTMENT
Catalog Number IEEHA455
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number: (b)(4).A4: weight unknown / not provided d10: (b)(6), osseotite tapered certain prevail implant 5/4 x 13mm / lot number: (b)(6).It is unknown if the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while trying to drill it the abutment, the internal threads of the implant were damaged in the process.Due to the hex of the healing abutment being stripped, the implant had to be removed.Symptoms as a result of the event: pain.
 
Event or Problem Description
Contacted oral surgeon for additional details.It was reported that the top hex of the encode healing abutment was stripped.While trying to drill it the abutment, the internal threads of the implant were damaged in the process.The implant was removed and site grafted.Patient will return later to replace.Symptoms as a result of the event: pain.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Zimvie did not receive one (1) ieeha455, (certain® bellatek® encode® emergence healing abutment 4.1mm(d) 5mm(p) 5mm(h)) for evaluation.Visual inspection could not be performed.The investigation has been performed based on the available information using the item number, device history record (dhr) review, and risk management file (rmf).Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 1266604.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1266604 for similar events and no other complaint was identified.Review completed utilizing keywords: damaged drive feature.Based on the investigation and risk management file review, the most likely root cause determined from the investigation is incorrect techniques used - customer error.Therefore, based on the available information, a device malfunction could not be verified.Without device receipt, the reported event is non-verifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
CERTAIN® BELLATEK® ENCODE® EMERGENCE HEALING ABUTMENT 4.1MM(D) 5MM(P) 5MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key21277252
Report Number0001038806-2025-00230
Device Sequence Number3664412
Product Code NHA
UDI-Device Identifier00844868045496
UDI-Public(01)00844868045496(17)280425(10)1266604
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K212730
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberIEEHA455
Device Lot Number1266604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT / SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic